MAUDE Adverse Event Report: BIOMET 3I 3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 13MM; DENTAL IMPLANT
Model Number BOST513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the implant on tooth site #19 was removed due infection.The doctor prescribed antibiotics.Symptoms of the event: fistula and purulence.
 
Additional Manufacturer Narrative
This report is being submitted to report additional information.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.Dhr review was completed for the subject lot number.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.A definitive root cause could not be determined.Based on the summary investigation, no malfunction occurred upon investigation.The reported event remains non-verifiable as it is a medical condition.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for the infection of an implant have not identified any signals indicating potential non-conformance's impacting the manufacturing and sterilization processes.Therefore, escalation to capa is not required.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.Zimvie will continue to monitor for trends.
 
Event or Problem Description
No additional or corrected information to report.

Brand Name
3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16705321
Report Number0001038806-2023-00693
Device Sequence Number5616862
Product Code DZE
UDI-Device Identifier00844868029670
UDI-Public(01)00844868029670(17)260920(10)2021090088
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/19/2026
Device Model NumberBOST513
Device Catalogue NumberBOST513
Device Lot Number2021090088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date04/09/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic